I posted yesterday about severe pain I experienced when my blood sugar went high. Long story short, I was in ketoacidosis. After getting sufficient insulin I was able to recover mostly. Thanks to everyone who responded.
But, I now have another question.
This all started the night before last. I am still not sure what was the cause. I woke up and my BG was 200 and increasing. I took more than enough insulin to bring down the BG, but it went to 350 before long and that is when I had the pain and trouble breathing. After taking an enormous bolus of 50 units, I can down to about 200 and stayed there most of the day. By the end of the day I had injected over 150 units of Humalog.
I have A1Cs that are always stable around low to mid 6’s. My CGM average is 120 with a standard deviation of 40. I am on a tandem pump and Dexcom G6. I am slim, swim everyday for at least 2 miles (fast), and in pretty good shape despite being in my 60’s and being a type 1 since childhood.
Here is the weird thing.
My daily insulin is between 25 and 30 units. Yesterday I took over 150 units! Today I am on a schedule that looks like I will also have delivered 150 units.
I do not feel sick (other than the effects of the DKA from yesterday).
I know that we need more insulin when our bodies are fighting infections, but my experience has been a 50% increase in dosage - not a 5X increase.
Has anyone had an experience like this?
BTW, I have changed vials thinking that maybe one had gone bad, but that was not the explanation.